Alert archive / California / Wind Advisories in 2014

Wind Advisory 6, NWS Sacramento, CA

March 17, 2014

NWS Sacramento, CA issued this wind advisory at Mar 17, 2014, 3:30 AM PDT. It took effect at Mar 17, 2014, 11:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2014, 3:30 AM PDT (10:30 UTC)
In effect from
Mar 17, 2014, 11:00 AM PDT
Expired
Mar 17, 2014, 6:05 PM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WWUS76 KSTO 171030
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT MON MAR 17 2014

CAZ015>019-172300-
/O.NEW.KSTO.WI.Y.0006.140317T1800Z-140318T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO...
STOCKTON...MODESTO
330 AM PDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN
JOAQUIN VALLEY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9
PM PDT THIS EVENING.

* WINDS: NORTHWEST 15 TO 30 MPH WITH GUSTS 40 TO 45 MPH.

* TIMING: TODAY THROUGH THIS EVENING.

* LOCATIONS INCLUDE: SACRAMENTO...REDDING...CHICO...YUBA CITY...
  VACAVILLE...STOCKTON...MODESTO.

* IMPACTS: DRIVING CAN BE DIFFICULT IN BREEZY TO WINDY CONDITIONS.
  ESPECIALLY IF IN SMALL CARS AND HIGH PROFILE VEHICLES. BE AWARE
  THAT TREE LIMBS AND BRANCHES COULD FALL AND SECURE ANY LOOSE
  OBJECTS IN YOUR YARD. LOCAL POWER OUTAGES MAY BE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 30 MPH ARE
EXPECTED AND OR WIND GUSTS AT 40 MPH OR HIGHER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
AND SMALL CARS. USE EXTRA CAUTION. TIE DOWN LOOSE OBJECTS.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
503 
WWUS76 KSTO 172210
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
310 PM PDT MON MAR 17 2014

CAZ017>019-172315-
/O.CAN.KSTO.WI.Y.0006.000000T0000Z-140318T0400Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...SACRAMENTO...STOCKTON...MODESTO
310 PM PDT MON MAR 17 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED THIS AFTERNOON, ALTHOUGH AREAS OF BREEZY
NUISANCE WINDS ARE STILL POSSIBLE INTO THIS EVENING.

$$

CAZ015-016-180400-
/O.CON.KSTO.WI.Y.0006.000000T0000Z-140318T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
310 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS: LOCALLY NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH...MAINLY BETWEEN YUBA CITY AND RED BLUFF.

* TIMING: THROUGH THIS EVENING.

* LOCATIONS INCLUDE: CHICO...RED BLUFF.

* IMPACTS: DRIVING CAN BE DIFFICULT IN BREEZY TO WINDY
  CONDITIONS...ESPECIALLY FOR SMALL CARS AND HIGH PROFILE
  VEHICLES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. TIE
DOWN LOOSE OBJECTS.

&&

INTERACT WITH US VIA SOCIAL MEDIA 
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
330 
WWUS76 KSTO 180105
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
605 PM PDT MON MAR 17 2014

CAZ015-016-180215-
/O.CAN.KSTO.WI.Y.0006.000000T0000Z-140318T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
605 PM PDT MON MAR 17 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS CONTINUE TO TAPER THIS EVENING AND REMAIN BELOW WIND
ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN 
CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:30 AM PDT, 0 minutes earlier.

Area forecast discussion, Mar 17, 3:30 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT Mon Mar 17 2014

.Synopsis...
A fast moving weather system will brush across far northern
California this morning, then clearing skies and breezy north
winds will develop during the afternoon. Gusty north winds will
continue into Tuesday, otherwise dry weather is expected through
the week.

&&

.Discussion...
A fast moving weather system is moving through NorCal early this
morning. Precipitation along the front really fell apart as it
moved inland into NW California late Sunday evening, but there
will continue to be a chance for isolated/scattered showers until
shortly after sunrise across the northern mountains.

Subsidence and clearing skies will take hold this morning as cold
advection increases behind the front. Gusty north winds will also
develop through the morning as surface pressure gradients tighten.
Expect to see windy conditions throughout the Central Valley by
midday with gusts of 40-45 mph possible. Winds will continue into
Tuesday before decreasing.

After a mild weekend of valley temperatures in the upper 70s and
lower 80s, cooler readings are on tap the next couple of days
behind the cold frontal passage. Highs today in the valley are
expected to be about 5-15 degrees cooler than Sunday and range
from the upper 60s to lower 70s.

Dry weather expected over interior NorCal for the remainder of the
week, though another short-wave is forecast to pass to our north
on Thursday bringing some cloudiness and perhaps more north winds
in its wake.

&&

.Extended Discussion (Friday through Monday)...
Upper level ridge will bring warm and Dry conditions through
Monday. High temperatures for valley locations will be in the low
to mid 70's through the period. These readings are 7-10 degrees
above normal for this time of year. Models indicate a possible wet
system impacting Norcal Tuesday. Both the GFS and Euro show this
system...but will only keep low pops due to likely timing and
strength changes over the next several model runs.

&&

.Aviation...
Northerly winds will be enhanced Today starting around 18z as a
weak storm brushes Norcal. This will bring breezy to locally gusty
conditions to the Sacramento and Northern San Joaquin valleys,
especially across the western half of the valleys where gusts to
35 kts will be possible.

&&

.STO Watches/Warnings/Advisories...
Wind advisory from 11 am this morning to 9 pm pdt this evening
carquinez strait and delta...central sacramento valley... northern
sacramento valley...northern san joaquin valley... southern
sacramento valley.

&&

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.